My guess is that your insulin needs dropped due to your change in diet. Your proactive withdrawal of insulin increased insulin sensitivity and your actual needs for the time being are less than the four units basal you injected in the morning.
Many of us, and apparently you as well, are more sensitive to insulin later in the day. Insulin sensitivity is not constant through the day; this is why some people switch to an insulin pump. You could consider splitting your basal insulin into two injections, one in the morning and one later in the day or at bedtime.
We’re all so used to the idea of more insulin = dropping glucose and less insulin = rising glucose. I’ve also witnessed this paradox of less insulin leading to dropping glucose, even hypoglycemia.
During this time of changing nutrition, check your glucose levels frequently and perhaps start a written log to help with analysis later. You may want to drop your long acting dose further, perhaps to 3 units. It’s amazing that you need so few units.
Are you T1D or T2D? Newly diagnosed or at it for a while?
I am of the opinion that less insulin, providing in-range glucose, is always better than more insulin. Please keep us posted!
Welcome to TuD!